MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VERSACARE MED SURG BED; BED, AC-POWERED ADJUSTABLE HOSPITAL

BAXTER HEALTHCARE CORPORATION VERSACARE MED SURG BED; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P3201D
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information is available on the repair of the bed at this time.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that sparks are coming from the near side of the head caster.The bed was located at the account.There was no patient/user injury reported.
 
Additional Manufacturer Narrative
The baxter technician found the power cord needed to be replaced.Per the baxter service manual, perform annual preventive maintenance procedures to make sure all versacare bed components are functioning as originally designed.Examine the plug for damage.Make sure the plug is a one-piece molded plug assembly.If it is not, replace the plug cord assembly.Replace any plug cord assembly that shows any of these: discoloration of the plug molding, around the plug blades.Any signs of cracking., loose fit of the plug blade (the plug blade moves in the molding), verify that the strain relief p-clip is present.Replace the power cord, if damaged.A search of the baxter maintenance records did not show baxter performed any preventative maintenance on this bed.It is unknown if the facility performs preventative maintenance on their beds.The technician replaced the power cord to resolve the reported event.Based on this information, no further action is required.
 
Event or Problem Description

Brand Name
VERSACARE MED SURG BED
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM BATESVILLE
1069 state route 46 east
batesville IN 47006
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20457493
Report Number1824206-2024-01459
Device Sequence Number7765813
Product Code FNL
UDI-Device Identifier00887761000889
UDI-Public(01)00887761000889(11)060823
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberP3201D
Device Catalogue NumberP3201D000087
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown